How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, OB/GYN (Doctor)
Category: OB GYN
Satisfied Customers: 55754
Experience:  Board Certified: Ob/Gyn & Preventive medicine, US Medical Graduate
Type Your OB GYN Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

I have a very thick and white vaginal odor or

Resolved Question:

I have a very thick and white vaginal odor or irritation, my vagina is a little dry... got medicated for yeast infection (Fluconazole) a few months ago, and BV (swap test showed Stephaccocus Hominis , so I was treated with Clyndamicyne). The doc just told me to stop stressing, eat healthy and exercise, which I do.

I have 35-38 days menstrual cycle..the whte discharge started when I took BC pill Yasmin for 3 months. However, I quit it about 8 months ago (and my menses have been pretty regular). I did took Postinor 2 once last month, but the thck white discharge appeared also before the Postinor.

Also, the discharge happens all the time, I never have that egg white cervical mucus (maybe I did in the past before Yasmin). Please tell me what's happening to me? Is this all just hormonal imbalance?

I'm only 23 and still menstruate, my ultrasound is all good, so I'm not in menopause or anything..I'm trying to conceive with my husband now (yes he's my only sexual partner and yes he got treated with yeast and bacterial meds too when I did mine) and am worried if this will cause me troubles conceiving....many many thanks... Rebecca
Submitted: 5 years ago.
Category: OB GYN
Expert:  Dr. Owen replied 5 years ago.
Hello, and I am pleased to help, use of my answers are for educational purposes only.
What this sounds like is a pH imbalance problem which is not serious and can be controlled with products such as RepHresh and Lactobaccilus which do not require a prescription. Also a medication such as Boric acid vaginal suppositories will help.
I hope this helps, if you have more questions, please ask
Please click on ACCEPT, thank you
Customer: replied 5 years ago.
Thank you, XXXXX XXXXX

what causes this pH imbalance? My foods ? I don't drink alcohol at all and smoke very occasionally if not at all. I did douched with betadine douche (Providine Iodine) in the desperation to make them disappear. My vulva is slightly itching but only sometimes.

I live in Indonesia and have no access to RepHresh, but there is this one brand called Lactacyd here which contains lactic acid 1g is that okay?

I also take multivitamins and herbal suppplements (cohosh and dong quai) because my chinese doctor told me they can balance my estrogen (apparently they caused my discharge accordng to him...)
Expert:  Dr. Owen replied 5 years ago.
Actually you should have something similar to RepHresh - Lactobacillis acidophilus is the main ingredient and is even in 'Plain yogurt'.
The causes can be intercourse, diet, exercise - just about anything can cause a pH imbalance - it is just a normal problem for many women.
Also, do NOT use iodine douching - this is one thing we never use even when we do surgery on the vagina any more - as the iodine can make the NORMAL and GOOD bacteria go away.
I hope this helps, if you have more questions, please ask
Please click on ACCEPT, thank you
Expert:  Dr. Owen replied 5 years ago.
Sometimes a birth control pill switch to something like LoEstrin will help too.
Please click on ACCEPT, thank you
Customer: replied 5 years ago.
Yes, I did experienced slight hot feeling inside my vagina after intercourse obgyn told me it might be due to the lack of lubrication (the discharge is so thick, it dries quickly too). It kills my sex life and I refuse using artificial lubrication.

Can I insert lactobacillis acidophilus pill inside my vagna instead of yogurt?

and would this discharge spread upwards to my tubes and ovaries, causing me to anovulate and thus infertile? I'm sorry doctor, this thing drives me nuts day and night..
Expert:  Dr. Owen replied 5 years ago.
At your age very unlikey due to lack of lubrication.
You can insert the pill IN your vagina - exactly what is recommend.
This discharge SHOULD not spread into your uterus or tubes.
So, this should NOT cause infertililty.
I understand - most women can't stand this discharge.
I Hope this helps, Please click on ACCEPT, thank you very much for your questions...
Dr. Owen and 2 other OB GYN Specialists are ready to help you